MAUDE Adverse Event Report: K2M, INC. SELF-TAPPING, VARIABLE SCREW; SIZE 4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SELF-TAPPING, VARIABLE SCREW; SIZE 4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-04016CA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
A physician reported that two ozark self-tapping screws at the bottom of a 4-level ozark plate were found to be fractured during the patient's scheduled, 3-month follow-up visit.The patient is reported to have fused and revision is not planned.This report represents the second of the two screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the issue was confirmed through inspection of the associated radiographic image.Both screws at the caudal-most level of the construct appear to have been fractured.The construct was composed of a four (4) level plate, ten (10) screws, and bone graft.Functional, dimensional, and material analysis were unable to be performed as the device was not available for evaluation.Review of the complaint and device history records could not be performed as a valid lot code was not identified.It is not clear what may have caused the screws to fracture, but it is possible that factors such as pseudoarthrosis contributed to the issue.Although it was reported that the patient was fused, it is possible that the screws were broken prior to fusion being achieved.Ultimately, this potential failure mode could not be properly evaluated, and no cause could be determined based on the available information.

Brand Name
SELF-TAPPING, VARIABLE SCREW; SIZE 4.0X16 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10884871
Report Number3004774118-2020-00319
Device Sequence Number3005375
Product Code KWQ
UDI-Device Identifier10888857392878
UDI-Public10888857392878
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8801-04016CA
Device Catalogue Number8801-04016CA
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1